I have been diagnosed with Hyperthyroid and a goiter.
I have been taking my meds for 4 weeks now (Propranolol 40mg twice daily , Carbimozole 20mg twice daily) and i still feel very faint and lightheaded most of the time
I also still get very hot and tingly sensations in my arm , my heart rate and strength seems to be getting better and my bug eyes and bloodshot eyes also seem to be getting better but still in general i feel like crap
I dont go see the specialist again till the 24th June and i just hope i improve before then. 2 weeks ago i had my Propranolol reduced from 80mg twice daily to 40mg twice daily because the dosage became too high and i couldnt stand up for 2 whole days.
Am i expecting too much to be feeling better by now or will it take a while longer yet to get rid of these lightheaded feelings ??
I am also having trouble sleeping, it was 5:30am when i got to sleep and woke up at 12pm today.
Any info on how long i am likely to feel like this will be much apreciated
Well, I had Graves, (hyper condition) and it did not go very well for me on the meds...also I was very impatient..which is understandable considering how poorly you feel! I really understand. It can take quite a while for things to calm down. But there are a few things you can do in the mean time, and it will help you to feel like you are a bit in control.......watch your diet for a person with hyper problems....increase your goitrogens...like broccoli and califlower, peanuts, peaches.....mint... etc and stay away from things that can aggrivate it like iodine, saturated fats (watch the McDonalds hamburgers!) caffeine, sugar, wheat and the dairy. Have some calming herbal tea before bed...the tea and the warmth itself I think is soothing...lemon balm may be good. Put in a good movie before bed...I found one that gave a good cry was helpful (are you a guy? Guys can cry, too!)...I recommend Beaches...oldy but goody! Do not over tax your body with exercise...you have been on overdrive for quite a while most likely and things need to calm down. I really know how tough it is...I had a small child at the time who needed my attention...it was rough, but I got though it and you will too...thyroid problems unfortunately do not mend overnight...hang in there...hope this helps.
There is no set time schedule for when an individual will get better. We can tell you that generally speaking, it will take 6-8 weeks for the stored thyroid hormone in your body to be used up. Once the stores are used up, then your antithyroid medication will most likely be reduced to a smaller dosage as it's job then will be to only interfere with the production of NEW thyroid hormone.
The more you learn about your condition, the better you will fare with treatment so I highly recommend the book "Thyroid for Dummies" by Dr. Alan Rubin. It is an excellent source of information for a beginner.
It is extremely important that your doctor gets NEW labs, specifically the FREE T4 and FREE T3 done every 4 weeks until you are on a low "maintenance dose" of antithyroid meds and your thyroid levels are within the normal range.
I chose antithyroid meds for my treatment and have been in remission from Graves for almost 2 years. Good luck!
Dx Graves 4/99, tx w/Tapazole & Atenolol - Remission 7/03; Relapse 1/06, back on Tapazole, remission & off meds again 11/06.